I started taking pure vitamin C as suggested by a doctor to try and get rid of my cold faster. Within a couple of days I broke out with a blistery rash on the palms on my hands. It itched somewhat and was very annoying. Once i stopped taking it the rash disappeared. I also developed the rash after drinking large amounts of V8 Splash juice which also contains large amounts of vitamin C.
Whenever I take Ester-C pills or use a Vitamin C facial cream, I get a really bad breakout on my face. It is almost like a rash. When I stop taking the pills or stop using the cream, the rash goes away in a couple of days. I have tried different types of these products, so I know it isn't just one manufacturer -- it's the Vitamin C.
I was born allergic to Vitamin C. It causes me to itch all over my body, sometimes even break out in Hives. As a matter of fact, doctors have suggested that i even avoid taking ANY vitamins.
I have never been able to take Vit C. Within four days of ingesting it I would break out in massive cold sores. This also occurs when I eat large amounts of citrus or organic home grown tomatoes.
RE: VITAMIN C PRODUCTS CAUSED FACIAL RASH 10/10/2007: Annie I have the same problem, athough I myself am an esthetician. I cannot use C or A on my face without a similar reaction. Ironically, the C products are prescribed for sensiteive skin!
One of your writers stated that while on mega doses of vitamin C he landed himself in the hospital for an imbalance of other minerals. However, he does not say what he considered a mega dose. NOR does he mention how long he had been taking this 'mega dose'. Some people think that anything over the RDA is a mega dose. I read about a doctor/researcher who would give up to 200 milligrams per day. I, myself just finished taking 3 teaspoons/12,000 milligrams AND yet another guy, that just posted here, stated that a mere 5,000-10,000 milligrams a day are helping a woman who has (what doctors had told her was) terminal lung cancer. He thinks these are mega doses. So again, what is 'considered' a mega dose?
High dose vitamin C caused my magnesium level to fall drastically. After taking high vit C for two months, I finished up in the emergency ward having defibrillation to correct severe atrial fibrillation brought on by low magnesium. Please add this warning to your advice pages, thanks.
vit c side effect: I had been consuming blended tomato, carrot and apple every morning (before breakfirst) since 2005 till last month. Lately I feel tight or cramp inside my neck. When I stopped those blended fruits, my throat/neck is OK.
I've had an allergy to vitamin c since birth. As a child, my parents observed rashes on my face and body when I consumed too much vitamin c. Now, as an adult, I have acne breakouts when I eat oranges, or drink juices or take supplements with higher than 100% of the daily value of vitamin c. I'm assuming my body is highly acidic. My dad tells me to try taking vitamin c in liquid form. Is it possible that this would prevent the breakouts?
One thing worth noting is what vitamin c is made from... my children and I cannot eat corn and would get headaches when we would consume sodium ascorbate. Then I learned it is typically derived from corn! You can find 'corn free' pure grade sodium ascorbate online. I lost my source in Toronto and have had to get it from the U.S. via internet. From my understanding it can be derived from corn, beets, cassava... that's all I've found out so far. The corn free variety does not give us headaches.
I remember that my brother used to get nose bleeds when he took too much vitamin c when he was sick during college years. I can take up to 3,000 milligrams of Ester C for about 3 days before I get diarrhea. I know at that point to stop because my system can't take it anymore. Interestingly, the sicker I am, the more C I can take without the diarrhea.
I got a facial for the first time in my life four days ago and the vitamin C products the aesthetician used seems to have caused a reaction on my skin. I have a rash all over my forehead, although it is not red. It's more like a breakout, except when I scratch it, it is itchy--unlike acne. This seems to be a mild allergic reaction to vitamin C. I am worried because my wedding is this weekend! Has anyone had a similar experience and can I expect it to go away in a couple days?
I just wanted to comment on a reply were you stated that vitamin c can help prevent miscarriage. ascorbic acid (synthetic vit c i believe) is actually and abortificient in early term pregnancy, so you should be sure to note that unless a woman is trying to terminate a pregnancy, she should never take ascorbic acid while pregnant (ascorbic acid is the main ingredient in most off brand and lower priced vit c supplements.)
First off 2000 mg of vitamin C is too much, for an oil soluble Ester C. Most remedies I used revolves around the use of a much safer water soluble sodium ascorbate. To reduce the problem of ester C is to remove them. Since ester C is oil soluble, one tablespoon of granulated lecithin is preferably three or four times a day to displace it, and drink plenty of water. The other thing that may reduce rage effects is taking plenty of amino acid supplements plus some added tryptophan amino acid. A 1/2 teaspoon baking soda in 1/2 glass of water taken at least twice a day may also further reduce the problem. A neutral pH ester C is really acid for the body as the body is generally more alkaline than the ester C, and hence the baking soda remedy is used.
Another that might be useful in brain biochemistry, to reduce this problem is the flaxseed oil and fish oil, to protect normal brain function, besides the other remedies already considered.
I'm 220 and work out almost everyday. I started taking 2000mg of vitamin C. Ester C tablets. A few days later I noticed I was very easily enraged. I did this for about 4 weeks and decided it wasn't worth it. I recently started taking and animal pack vitamin package. After taking for several days I noticed the same effect. Read the ingredient 2000 mg Vitamin C. So I stopped taking it. Is there anyway to counteract the aggressiveness. IE some other vitamin.
I take 10,000 mg to 15,000 mg of Vitamin C everyday and it keeps a number of symptoms at bay. You have to build up a tolerance for Vitamin C. It may create a lot of bowel distress at first. See the internet site http://www.orthomed.com/titrate.htm for more complete instructions on finding your personal level of Vitamin C.
I started taking increased doses of Vitamin C a number of years ago at my doctor's recommendation for a tendency to bruise easily. One of the other unexpected benefits is that my sinuses cleared up. I used to wake up sneezing and would continue throughout the morning, sometimes through the entire day, year round. After experimenting with different dosages, I am now on a maintenance level of 2000 mg of Vitamin C daily and this keeps my allergies under control usually 50-51 weeks out of the year. Occasionally, I may have a flare-up and need something else. When that happens, I stir 1 teaspoon of ground Turmeric into an 8 oz. glass of water and drink it. Within 15 minutes, I am breathing freely once again and no more sneezing!
I started taking high doses of Vitamin C to help ward off a cold virus. For the past several weeks I took 5-10 grams of Vitamin C. Then I noticed my knee pain disappeared.
I am a runner/cross country skier who has virtually stopped these activities due to pain in my right knee.
For 7 years I have tried glucosamine, calcium, MSM, and NSAIDs. I don't like taking NSAIDS. However, the other remedies did not relieve the pain and inflammation. Therefore, I have been tolerating the pain and have discontinued using NSAIDS.
I was very surprised to find that the Vitamin C use correlated with complete pain relief and reduction of inflammation. So I stopped the C for a week and the pain returned. I have resumed the C and the pain is gone again.